Gastric Cancer Treated with 5-Fluorouracil following Discontinuation of Adjuvant S1 plus Docetaxel and Capecitabine plus Oxaliplatin due to Drug-Induced Acute Pancreatitis: A Case Report

Read full text
Authors: Yumi Takamori, Yu Aoki, Hiroaki Miyake, Yumi Amano, Kota Tanuma, Atsushi Nakazawa, Shota Hoshino, Fumiki Toriumi, Shigemichi Hirose, Shinsuke Funakoshi
Cited by: 1
References: 17

Abstract

Introduction: Drug-induced acute pancreatitis (DIAP) is a rare cause of acute pancreatitis, accounting for approximately 3-5% of cases, and reports of chemotherapy-induced pancreatitis remain limited. Case Presentation: Herein, we present the case of a 68-year-old man who developed DIAP during adjuvant chemotherapy with S-1 plus docetaxel and later with capecitabine plus oxaliplatin following surgery for gastric cancer. A drug-induced lymphocyte stimulation test (DLST) was conducted to identify the suspected agents, yielding positive results for S-1 and capecitabine, whereas docetaxel and oxaliplatin were negative. Unexpectedly, the DLST result for 5-fluorouracil was negative. Based on these findings, adjuvant chemotherapy was switched to 5-fluorouracil plus leucovorin, which was successfully continued without recurrence of pancreatitis. Shortly thereafter, the patient was diagnosed with recurrent gastric cancer. However, palliative chemotherapy with a 5-fluorouracil-based regimen was safely continued. Conclusion: Although DIAP can be fatal, the DLST may help identify the suspected causative drug and contribute to decision-making in important clinical situations such as cancer treatment.

Fields of Study & Subjects

Pancreatitis Pathology and Treatment Pancreatic and Hepatic Oncology Research Chemotherapy-related skin toxicity

Publication details

Journal / source
Case Reports in Oncology
Publisher
S. Karger AG
Volume
19
Issue
1
Pages
874–881
Publication date
21 May 2026
Language
EN